What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 5, 2:05 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 2:05 PM EST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
305 PM EDT Wed Aug 5 2020
.Short Term...
This Afternoon through Thursday...
The trough of low pressure that been over South Florida for the
last couple of days that was formally associated with Isaias is
slowly weakening this afternoon. This allowed for the east coast
sea breeze to develop and push slowly inland this afternoon, as
the west coast sea breeze has pushed into the western interior
areas. The west coast sea breeze will continue to push inland with
the east coast sea breeze remaining over the eastern interior
areas. These sea breezes will allow for scattered to numerous
showers and thunderstorms to develop over the interior and Lake
Okeechobee region late this afternoon before slowly dissipating
this evening.
The trough so be gone by Thursday allowing for high pressure over
the Western Atlantic waters to build into the Florida Peninsula.
This will allow for an easterly wind flow to set up over South
Florida on Thursday leading to more of a typical summer day with
morning activity eastern areas shifting into the interior and
west coast metro areas during the afternoon and evening hours.
Highs on Thursday will be in the lower to mid 90s except around 90
east coast metro areas. This will lead to heat indices in the 105
to 108 degrees over most areas of South Florida, except for the
coast metro areas where it will be in the 100 to 105 degrees
range. Lows will also be in the 70s tonight except around 80 east
coast metro areas.
.Long Term...
Thursday Night through Tuesday...
Not much change in the long term as a moist regime continues to
dominate. Main change would be a shift in low-level winds -- to a
more easterly component. Environment looks favorable for the
development of deep, slow moving convection with plenty of
lightning and heavy downpours thanks to a mid-level trough.
Furthermore, surface high pressure will continue to build over the
area from the western Atlantic, giving those winds that
aforementioned easterly component. This will aid in even more
tropical moisture across the area, though highest PoPs will be
over the Gulf Coast/Interior sections.
Numerous showers and scattered storms continue each day with
locally heavy rainfall and standing water in low spots,
lightning, and perhaps some gusty winds. Again, PoPs have been
capped at 70 percent, but as we get into early next week, daily
flow patterns will be dominated by sea breeze formation and the
consequential development of local boundaries. Seasonal
temperatures can be expected.
&&
.Marine...
The winds will remain easterly at 5 to 10 knots rest of this week
into this weekend. This will keep that seas in the Atlantic waters
at 3 feet or less with the Gulf seas at 2 feet or less. Therefore,
boating conditions looks good outside of any showers or
thunderstorms.
&&
.Aviation...
Periods of sub-VFR with convection focused inland this afternoon.
Convection should diminish and retreat back to the waters for the
overnight. The pattern could repeat again on Thursday with some
terminals threatened by nearby convection in the mid-morning.
Bouts of sub-VFR possible with brief bouts of IFR/LIFR at
terminals directly impacted by convection.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 78 91 78 90 / 20 20 10 60
Fort Lauderdale 80 90 80 89 / 10 20 10 60
Miami 79 91 79 89 / 20 20 10 60
Naples 77 91 77 92 / 20 50 20 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Marine...54/BNB
Aviation...02/RAG
Short Term...54/BNB
Long Term...03/Fell
Hazardous weather outlook, Aug 5, 4:04 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
504 PM EDT Wed Aug 5 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
504 PM EDT Wed Aug 5 2020
...Thunderstorms Possible Through the Evening Hours...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Thunderstorms: Thunderstorms are possible across South Florida this
evening. The main hazards are lightning, urban flooding of roadways,
and strong, gusty wind.
Flooding: Localized flooding may be possible, mainly for the metro
areas, where repeated rounds of heavy rainfall could accumulate over
previously saturated, urban and poorly drained areas.
Wind: The strongest storms may be capable of producing an isolated
wind gust pf 45 to 50 mph this evening.
Waterspouts: Isolated waterspouts are possible over Lake Okeechobee.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Scattered thunderstorms are forecast each day, primarily during the
afternoon hours. Gusty winds, lightning, and localized flooding over
urban and poorly drained areas from heavy rainfall may be possible.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 5, 12:52 PM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Wed Aug 5 2020
FLZ063-066-051845-
Hendry FL-Glades FL-
152 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 245 PM EDT...
* At 152 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Moore Haven,
moving northwest at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Moore Haven, Palmdale, Ortona, Port La Belle and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2710 8124 2670 8101 2658 8124 2693 8152
2703 8135 2703 8134 2704 8134 2703 8133
2703 8127 2708 8127
TIME...MOT...LOC 1752Z 152DEG 10KT 2676 8117
RAGSpecial weather statement, Aug 5, 1:42 PM EST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Wed Aug 5 2020
FLZ063-066-051945-
Hendry FL-Glades FL-
242 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND GLADES
COUNTIES UNTIL 345 PM EDT...
* At 242 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from 11 miles northeast of Venus to near
Lakeport to near Devils Garden. Movement was north at 30 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Moore Haven, Lakeport, Montura, Buckhead Ridge, Palmdale, Brighton
Seminole Reservation, Devils Garden, Ortona, Indian Prairie Canal
Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2721 8094 2719 8091 2717 8090 2717 8088
2714 8087 2720 8082 2715 8080 2695 8100
2654 8108 2655 8127 2703 8142 2703 8127
2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 1842Z 188DEG 28KT 2718 8121 2701 8107 2666 8118
13Special weather statement, Aug 5, 1:49 PM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Miami FL
249 PM EDT Wed Aug 5 2020
FLZ063-066-067-070-051930-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
249 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLIER...HENDRY...WEST
CENTRAL PALM BEACH AND SOUTHWESTERN GLADES COUNTIES UNTIL 330 PM
EDT...
* At 249 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Harbor to 9 miles south of Ave Maria. Movement was northwest at 15
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Labelle, Ave Maria,
Lake Harbor, Immokalee, Golden Gate Estates, Orangetree, Hendry
Correctional, Port La Belle, Big Corkscrew Island, Felda, Muse,
Belle Glade Camp, Fremd Village-Padgett Island, Corkscrew Swamp
Sanctuary, Bunker Hill and Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2703 8156
2703 8138 2656 8126 2655 8107 2683 8104
2681 8084 2679 8082 2681 8080 2679 8056
2599 8134 2632 8170
TIME...MOT...LOC 1849Z 150DEG 14KT 2676 8082 2620 8143
13Special weather statement, Aug 5, 2:41 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Wed Aug 5 2020
FLZ063-066-070-052115-
Hendry FL-Inland Collier County FL-Glades FL-
341 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...HENDRY AND
GLADES COUNTIES UNTIL 515 PM EDT...
* At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Devils Garden, or 13 miles southwest of Montura,
moving northwest at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Labelle, Moore Haven, Montura, Palmdale, Hendry Correctional, Port
La Belle, Felda, Devils Garden, Ortona, Muse, Keri and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2712 8121 2656 8096 2625 8098 2618 8109
2659 8157 2703 8156 2703 8127 2712 8127
TIME...MOT...LOC 1940Z 153DEG 11KT 2652 8124
13Special weather statement, Aug 5, 3:22 PM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
422 PM EDT Wed Aug 5 2020
FLZ067-068-052100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
422 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 500 PM EDT...
* At 422 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northwest of North County
Airport, or 11 miles southeast of Indiantown, moving north at 20
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Wellington, Palm Beach Gardens, Royal Palm Beach, North County
Airport, Loxahatchee Groves, The Acreage and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2682 8022 2665 8028 2679 8045 2696 8052
2696 8020
TIME...MOT...LOC 2022Z 180DEG 18KT 2690 8033
13Special weather statement, Aug 5, 5:27 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
627 PM EDT Wed Aug 5 2020
FLZ073-075-174-052330-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
627 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 730 PM EDT...
* At 626 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Pa-Hay-Okee Overlook, or 15
miles west of Homestead General Airport, moving south at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Homestead General Airport, The Redland, Everglades National Park,
Royal Palm Ranger, Shark Valley Obs Tower, Mahogany Hammock and Pa-
Hay-Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8106 2576 8060 2529 8046 2532 8110
TIME...MOT...LOC 2226Z 004DEG 5KT 2543 8078
13